MAUDE Adverse Event Report: AESCULAP AG CARBON STEEL SAFETY SCALPEL #23; DISPOSABLE SCALPELS

AESCULAP AG CARBON STEEL SAFETY SCALPEL #23; DISPOSABLE SCALPELS
Model Number BA823SU
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with ba823su - carbon steel safety scalpel #23.According to the complaint description, the blade retracts during incision.The scalpel does not hold in open position.The patient harm is unknown.Additional information has been requested but not yet received as of this report.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Based on the investigation results, this event was re-evaluated and is considered no longer reportable - no malfunction or serious injury.

Brand Name
CARBON STEEL SAFETY SCALPEL #23
Common Device Name
DISPOSABLE SCALPELS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11445479
Report Number9610612-2021-00144
Device Sequence Number3853077
Product Code GDX
UDI-Device Identifier04046963510749
UDI-Public4046963510749
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model NumberBA823SU
Device Catalogue NumberBA823SU
Device Lot Number4511842912
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1